Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 185, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 2, 2000, 8:05 PM CDT for Bell County, Texas. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 2, 2000, 8:05 PM CDT (01:05 UTC)
- Expired
- Apr 2, 2000, 8:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bell County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 8:16 PM CDT | Hail 0.75 | Belton, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 030106 SVRFTW TXC027-030130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 805 PM CDT SUN APR 2 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BELL COUNTY IN NORTH CENTRAL TEXAS * UNTIL 830 PM CDT * AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 3 MILES WEST OF MORGAN'S POINT RESORT...MOVING NORTHEAST AT 45 MPH. * LOCATIONS IN THE WARNING INCLUDE TROY AND MORGAN'S POINT RESORT * THE SEVERE THUNDERSTORM WILL BE NEAR... MORGAN'S POINT RESORT AROUND 805 PM CDT TROY AROUND 820 PM CDT DOPPLER RADAR DETECTED HAdIL UP TO THE SIZE OF QUARTERS WITH THIS SEVERE THUNDERSTORM. LAT...LON 3115 9765 3107 9746 3118 9722 3128 9728
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 6:33 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 2, 6:33 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 633 PM CDT SUN APR 2 2000 SCATTERED RAIN AND A FEW THUNDERSTORMS CONTINUE ACROSS THE SOUTH AND EAST THIS AFTERNOON. EXPECT THIS TREND TO CONTINUE THIS EVENING WITH THE BEST CHANCE OF THUNDERSTORMS IN THE SOUTH. ALTHOUGH MOST OF THE RAIN HAS ENDED IN THE NORTH AND WEST...EXPECT SCATTERED RAIN AND THUNDERSTORMS TO DEVELOP AGAIN OVERNIGHT AS ENERGY ASSOCIATED WITH DEEP TROUGH OVER THE SOUTHWEST ADVANCES EASTWARD. STILL LOOKS LIKE A SLIGHTLY BETTER CHANCE OF RAIN AND A FEW THUNDERSTORMS MONDAY MORNING WHEN SOME UPPER LEVEL LIFT COMBINES WITH LOW LEVEL FORCING ALONG A SOUTHWARD MOVING COLD FRONT. WILL KEEP THE MENTION OF THUNDER AS MID LEVEL INSTABILITIES WILL REMAIN FAIRLY HIGH. EXPECT ONLY PARTIAL CLEARING IN THE NORTHWEST THIS EVENING WITH CLOUDY SKIES ELSEWHERE. COLD FRONT SHOULD MOVE THROUGH THE NORTHWEST ZONES MONDAY MORNING AND THROUGH THE REST OF THE FORECAST AREA BY EARLY AFTERNOON. CLOUDS WILL BE ON THE DECREASE FROM WEST TO EAST IN THE AFTERNOON AS LARGE SCALE SUBSIDENCE INCREASES. CLEAR AND COOLER CONDITIONS ARE EXPECTED MONDAY NIGHT FOLLOWED BY SUNNY AND WARMER CONDITIONS TUESDAY. DFW 50/60/38/69 2300 ACT 52/63/39/70 4300 THE EXTENDED LOOKS DRY THROUGH THURSDAY AS UPPER RIDGE BUILDS OVER THE AREA. THE CANADIAN AND MFR MODELS BOTH FLATTEN THE RIDGE OUT BY MID WEEK AS A TROUGH DEVELOPS IN THE PACIFIC NORTHWEST. WILL INTRODUCE A SLIGHT CHANCE OF THUNDER BY FRIDAY AS A FRONTAL SYSTEM INTENSIFIES LEE OF THE ROCKIES. .FTW...NONE. 79 .AVIATION... CURRENT CONVECTIVE ACTIVITY ON THE RIGHT REAR SECTION OF JET AND SHOULD REMAIN S OF METRO AIRPORTS. SKY SHOULD IMPROVE TO VFR LATER TONIGHT BUT MVFR CONDS RETURN MON AHEAD OF INCOMING FRONT. SFC WIND TO BE STRONG AND GUSTY MON AFTN. 82
In the hours before
Local storm report, Apr 2, 5:54 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
554 PM CDT SUN APR 2 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0547 PM KILLEEN TX 0.88 INCH HAIL
04/02/00 BELL NICKEL HAIL REPORTED BY
KILLEEN PD.Local storm report, Apr 2, 6:14 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
614 PM CDT SUN APR 2 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0545 PM (GRK)GRAY AAF FT HOOD TX 0.75 INCH HAIL
04/02/00 BELL SPOTTERS REPORT DIME
HAIL
0545 PM KILLEEN TX 1.00 INCH HAIL
04/02/00 BELL SPOTTERS REPORT
QUARTER SIZE HAILLocal storm report, Apr 2, 6:35 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
635 PM CDT SUN APR 2 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
(
0610 PM 2 NW EDDY TX 0.88 INCH HAIL
04/02/00 MCLENNAN SPOTTER REPORTS NICKEL
HAILLocal storm report, Apr 2, 7:15 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
715 PM CDT SUN APR 2 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0643 PM MART TX 0.88 INCH HAIL
04/02/00 MCLENNAN SPOTTER REPORTED
NICKEL HAIL
0654 PM SALADO TX 1.75 INCH HAIL
04/02/00 BELL PUBLIC REPORT OF
GOLFBALL HAIL
0654 PM BELTON TX 1.75 INCH HAIL
04/02/00 BELL SPOTTER REPORT OF
GOLFBALL HAILLocal storm report, Apr 2, 7:50 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
750 PM CDT SUN APR 2 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
i
0737 PM WESTPHALIA TX 1.00 INCH HAIL
04/02/00 FALLS SPOTTER REPORTED
QUARTER SIZE HAILLocal storm report, Apr 2, 8:04 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
804 PM CDT SUN APR 2 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0800 PM MARLIN TX 1.00 INCH HAIL
04/02/00 FALLS QUARTER HAIL JUST SOUTH
OF MARLIN. REPORTED BY
AMATEUR RADIO
SPOTTERS.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:33 PM CDT | Severe Thunderstorm Warning | FWD | Falls | 42 min |
| Apr 2, 8:12 PM CDT | Severe Thunderstorm Warning | FWD | Limestone | 48 min |
| Apr 2, 8:41 PM CDT | Severe Thunderstorm Warning | FWD | Falls | 49 min |
| Apr 2, 8:44 PM CDT | Severe Thunderstorm Warning | FWD | Freestone | 31 min |
| Apr 2, 8:47 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 28 min |
| Apr 2, 9:11 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 34 min |
| Apr 2, 9:41 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Lampasas | 49 min |
| Apr 2, 9:56 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 34 min |
| Apr 2, 10:02 PM CDT | Severe Thunderstorm Warning | FWD | McLennan | 28 min |
| Apr 2, 10:20 PM CDT | Flash Flood Warning | FWD | Bell | 115 min |
| Apr 2, 10:45 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 30 min |
| Apr 2, 11:11 PM CDT | Severe Thunderstorm Warning | FWD | Milam | 34 min |
| Apr 2, 11:25 PM CDT | Severe Thunderstorm Warning | FWD | Henderson | 35 min |
| Apr 3, 12:07 AM CDT | Severe Thunderstorm Warning | FWD | Anderson | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.